California, 2001Dense Fog in California, March 3, 2001
March 3, 2001 · NWS SGX · 1 event in 1 county or zone
1 dense fog, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Mar 3, 3:00 AM PST, 5 hours earlier.
Area forecast discussion, Mar 3, 3:00 AM PST, 5 hours before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST SAT MAR 3 2001
...SYNOPSIS...
A PAIR OF PACIFIC STORMS WILL BRING PERIODS OF RAIN AND MOUNTAIN
SNOW TO SOUTHWEST CALIFORNIA THROUGH WEDNESDAY. PRECIPITATION COULD
BE HEAVY AT TIMES SUNDAY NIGHT THROUGH TUESDAY WITH STRONG GUSTY
WINDS LATE SUNDAY AND SUNDAY NIGHT. SNOW LEVELS ABOVE 6000 FEET
THROUGH SUNDAY...WILL LOWER TO 5000 FEET MONDAY AND 4000 FEET
TUESDAY.
...DISCUSSION...
FOLLOWED A BLEND OF THE AVN AND 06Z ETA. MRF WKLY FAVORED BEYOND DAY
5. SATELLITE IMAGERY SHOWS A POWERFUL LOW LATITUDE STORM CNTRD NR
35N/135W. THIS STORM WL MOV EASTWARD WITH LIGHT OVERRUNNING
PRECIPITATION AHEAD OF THE STORM INCRG ACROSS SW CA SUN. THE SFC
CDFNT ASSOCD WITH THIS STORM WL MOVE ACROSS SW CA SUN NIGHT AND MON.
A SECOND STORM...CURRENTLY OVR THE GULF OF AK...WL MOVE
SOUTHEASTWARD...MOVG ACROSS SRN CA MON AND TUE...MOVG E ON WED.
TODAY...MOST AREAS ALG AND W OF MTNS MAY HAVE LIGHT RAIN EARLY THIS
MORNING...THOUGH AMOUNTS SHOULD BE LIGHT. COVERAGE WL BE GREATEST S
HALF OF FORECAST AREA.
TONIGHT...OVERUNNING PRECIPITATION WL SPREAD INTO NWRN SXNS OF THE
FORECAST AREA LATE WITH MTN SNOW LVLS AROUND 6000 TO 6500 FT.
SUN...OVERUNNING PRECIPITATION LIKELY OVR MUCH OF THE FORECAST AREA
ALG AND W OF THE MTNS. AMOUNTS WL BE GREATEST NW HALF OF FORECAST
AREA...LESS S. RAINFALL OF 1 TO 1.5 INCHES FAR NW TO ONE QUARTER
INCH OR LESS FAR S. MTN SNOW LVLS 6000 TO 6500 FT.
SUN NIGHT AND MON...SFC CDFNT WL MOVE ACROSS SW CA WITH A PD OF MDT
TO HVY RAINFALL AND MTN SNOWFALL. SNOW LVLS LWRG TO 5000 FT. A
CHANCE OF WATERSPOUTS FOR THE CSTL WTRS MON. MDT-STRONG SELY WINDS
WL DEVELOP AHEAD OF THE SFC CDFNT LATE SUN AND SUN NIGHT.
MON NIGHT AND TUE...UPR LOW MOVES ACROSS SRN CA WITH NUMEROUS
SHOWERS AND A CHANCE OF THUNDERSTORMS. MDT TO LCLLY HVY RAINFALL AND
MTN SNOWFALL POSSIBLE. SNOW LVLS LWRG TO 4000 FT.
WED...DECRG SHOWERS. THU...PARTLY CLOUDY. FRI...CHANCE OF SHOWERS IF
MRF IS CORRECT...DUE TO UNCERTAINTY WL GROUP THU AND FRI AND KP DRY
FOR NOW.
SAN 436
.SAN...SPECIAL WEATHER STATEMENT...SEE LAXSPSSAN.
WINTER STORM WATCH..........SEE LAXWSWSAN.
MARTINIn the hours before
Special weather statement, Mar 3, 3:40 AM PST, 4 hours 20 minutes before
CAZ042-043-048-050-055>058-060>062-040000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PST SAT MAR 3 2001
...PAIR OF PACIFIC STORMS TO AFFECT SOUTHWEST CALIFORNIA THROUGH
WEDNESDAY......
A PAIR OF PACIFIC STORMS WILL BRING PERIODS OF RAIN AND MOUNTAIN
SNOW TO SOUTHWEST CALIFORNIA THROUGH WEDNESDAY. PRECIPITATION COULD
BE HEAVY AT TIMES SUNDAY NIGHT THROUGH TUESDAY WITH STRONG GUSTY
WINDS LATE SUNDAY AND SUNDAY NIGHT. SNOW LEVELS ABOVE 6000 FEET
THROUGH SUNDAY...WILL LOWER TO 5000 FEET MONDAY AND 4000 FEET
TUESDAY.
THE FIRST STORM...CENTERED AROUND 600 MILES WEST OF THE CENTRAL
CALIFORNIA COAST EARLY SATURDAY MORNING...WILL CONTINUE MOVING
EASTWARD TOWARDS SOUTHWEST CALIFORNIA THROUGH SUNDAY. SCATTERED
LIGHT SHOWERS WILL DEVELOP AHEAD OF THE STORM TODAY THROUGH SUNDAY
WITH COVERAGE AND INTENSITY INCREASING SUNDAY. THE COLD FRONT WITH
THIS STORM WILL MOVE ACROSS SOUTHWEST CALIFORNIA SUNDAY NIGHT AND
MONDAY BRINGING MODERATE TO HEAVY PRECIPITATION. SNOW LEVELS ABOVE
6000 FEET...WILL LOWER TO 5000 FEET MONDAY. THROUGH MONDAY...
RAINFALL OF 1 TO 3 INCHES COAST TO 2 TO 4 INCHES COASTAL SLOPES IS
POSSIBLE. AMOUNTS WILL BE GREATER NORTH AND LESS SOUTH. FLASH
FLOODING IS POSSIBLE AT LOWER ELEVATIONS WITH HEAVY SNOWFALL
POSSIBLE AT HIGHER ELEVATIONS. WATERSPOUTS ARE POSSIBLE OVER THE
COASTAL WATERS MONDAY.
THE SECOND STORM...CURRENTLY OVER THE GULF OF ALASKA...WILL MOVE
SOUTHEASTWARD...REACHING SOUTHERN CALIFORNIA MONDAY NIGHT AND
TUESDAY. THIS STORM WILL BRING NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS WITH MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE.
SNOW LEVELS WILL LOWER TO 4000 FEET.
SHOWERS ARE EXPECTED TO DECREASE ACROSS SOUTHWEST CALIFORNIA
WEDNESDAY AS THE STORM MOVES EAST INTO ARIZONA. DRY WEATHER IS
EXPECTED FOR THURSDAY.
PEOPLE IN SOUTHWEST CALIFORNIA SHOULD STAY TUNED FOR LATER UPDATES
AND POSSIBLE WATCHES OR WARNINGS AS THIS PAIR OF PACIFIC STORMS
MOVES CLOSER TO SOUTHWEST CALIFORNIA THIS WEEKEND THROUGH EARLY NEXT
WEEK.
MARTIN
Dense Fog, San Bernardino County Mountains
- When
- March 3, 8:00 AM PST to 10:30 AM PST
- Where
- San Bernardino County Mountains forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Dense fog along the north slopes of the San Bernardino Mountains led to a tour bus, a semi-tractor trailer rig, and a car colliding with each other near Cajon Pass. Seventeen people were injured and damage was estimated at $150,000.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Georgia, March 3, 20011 death · 1 event
- Damaging Winds in Georgia, March 3, 20012 injured · $256,000 · 5 events
- Flash Flooding in Alabama, March 3, 2001$395,000 · 2 events
- Damaging Wind in Georgia, March 3, 20012 injured · $150,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$95,000 · 8 events
- Lightning Strike in Alabama, March 3, 2001$85,000 · 1 event
- Flash Flood in Alabama, March 3, 2001$45,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$40,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$30,000 · 1 event
- Flash Flooding in Mississippi, March 3, 2001$25,000 · 2 events
- Flash Flood in Alabama, March 3, 2001$22,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234818.